Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
 Founded
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian  English English About Journal | Issues | Editorial Board | Contact Us
 


 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2008-2pp.214-225

Archive of Issues

Total articles in the database: 1813
In Russian (): 1014
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 72, Issue 2 / 2008 | Next article >>
N.A. Bazarenko, "The contact problem for hollow and solid cylinders with stress-free faces," J. Appl. Math. Mech. 72 (2), 214-225 (2008)
Year 2008 Volume 72 Issue 2 Pages 214-225
Title The contact problem for hollow and solid cylinders with stress-free faces
Author(s) N.A. Bazarenko (Rostov-on-Don, Russia)
Abstract The contact problem for hollow and solid circular cylinders with a symmetrically fitted belt and stress-free faces is considered. Homogeneous solutions corresponding to zero stresses on the cylinder faces are obtained. The generalized orthogonality of homogeneous solutions is used to satisfy the modified boundary conditions. In the final analysis the problem is reduced to a system of integral equations in the functions describing the displacement of the outer and inner surfaces of the cylinders. These functions are sought in the form of the sum of a trigonometric series and a power function with a root singularity. The ill-posed infinite systems of algebraic equations obtained as a result, are regularized by introducing small positive parameters [Ref. Kalitkin NN. Numerical Methods. Moscow: Nauka; 1978] and, after reduction, have stable regularized solutions. Since the elements of the matrices of the system are given by poorly converging numerical series, an effective method of calculating the residues of these series is developed. Formulae for the distribution function of the contact pressure and the integral characteristic are obtained. Since the first formula contains a third-order derivative of the functional series, a numerical differentiation procedure is employed when using it [Refs. Kalitkin NN. Numerical Methods. Moscow: Nauka; 1978; Danilina NI, Dubrovskaya NS, Kvasha OP et al. Numerical Methods. A Student Textbook. Moscow: Vysshaya Shkola; 1976]. Examples of the analysis of a cylindrical belt are given.
Received 13 December 2007
Link to Fulltext http://www.sciencedirect.com/science/journal/00218928
<< Previous article | Volume 72, Issue 2 / 2008 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149 pmm@ipmnet.ru pmmedit@ipmnet.ru http://pmm.ipmnet.ru
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Journals on Mechanics Ltd.
© Journals on Mechanics Ltd.
Webmaster: Alexander Levitin
Rambler's Top100